MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-719
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 03/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon ps fem comp #7r-cem; cat#5515f702; lot#bjd7r, tri ts baseplate size 7; cat#5521-b-700; lot#wrz3a, triathlon symmetric x3 patella; cat#5550-g-391; lot#x2aj, tri cemented stem 12mmx50mm; cat#5560-s-112; lot#0042734e, triathlon fix.Peg 2 per pk; cat#5575x000; lot#bs99n, tri post augment sz7 5mm; cat#5543-a-700; lot#us3z.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Patient underwent index surgery outside of cors scope.On (b)(6) 2017 the patient underwent a revision (re-implantation) for pji.Patient got re-infected and now all components were removed.
 
Additional Manufacturer Narrative
An event regarding infection involving a triathlon insert component was reported.The event was not confirmed.Device evaluation and results: not performed as no product was returned for evaluation.No medical records were received for review with a clinical consultant.Indicated all devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot or sterile lot referenced.The exact cause of the event could not be determined because insufficient information was provided.Further information such as product evaluation, pre- and post-operative x-rays, pathology, operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining a root cause.No further investigation is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7154349
Report Number0002249697-2017-03767
Device Sequence Number19288461
Product Code MBH
UDI-Device Identifier07613327046304
UDI-Public07613327046304
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/04/2021
Device Catalogue Number5532-G-719
Device Lot NumberJ24WK3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer01/24/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient Weight100